Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 107, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2021, 8:39 PM CDT for 4 counties in Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 8:39 PM CDT (01:39 UTC)
- Expired
- Jul 10, 2021, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:45 PM CDT | TSTM WND DMG | Mountain View, MO | TREE LIMBS DOWN WITH NUMEROUS POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2329 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.8
The text
As transmitted.
428
WUUS53 KSGF 110139
SVRSGF
MOC091-149-203-215-110245-
/O.NEW.KSGF.SV.W.0107.210711T0139Z-210711T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
839 PM CDT Sat Jul 10 2021
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Shannon County in south central Missouri...
Northern Howell County in south central Missouri...
Southeastern Texas County in south central Missouri...
Northern Oregon County in south central Missouri...
* Until 945 PM CDT.
* At 839 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Summersville to Mountain View to 8
miles south of Willow Springs, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ozark National Scenic Riverways...
Mountain View...
Winona... Alton...
Birch Tree... Eminence...
Pomona... Summersville...
Montier... Thomasville...
Peace Valley... Teresita...
Wilderness... Arroll...
Alley Spring... White Church...
West Eminence... Greer...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3683 9123 3682 9111 3660 9113
3685 9205 3696 9179 3706 9174 3718 9171
3721 9109 3718 9109 3717 9104 3714 9104
3714 9102 3709 9102
TIME...MOT...LOC 0139Z 287DEG 36KT 3716 9177 3705 9173 3700 9174 3686
9195
HAIL...<.75IN
WIND...60MPH
$$
Wise3 follow-up statements
065
WWUS53 KSGF 110157
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
857 PM CDT Sat Jul 10 2021
MOC091-215-110207-
/O.CAN.KSGF.SV.W.0107.000000T0000Z-210711T0245Z/
Howell MO-Texas MO-
857 PM CDT Sat Jul 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWELL AND
SOUTHEASTERN TEXAS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Missouri.
LAT...LON 3708 9122 3683 9123 3682 9111 3660 9113
3675 9168 3679 9166 3718 9165 3721 9112
3720 9109 3718 9109 3716 9104 3714 9104
3714 9102 3709 9102
TIME...MOT...LOC 0157Z 288DEG 34KT 3709 9162 3701 9159 3695 9159 3684
9164
$$
MOC149-203-110245-
/O.CON.KSGF.SV.W.0107.000000T0000Z-210711T0245Z/
Shannon MO-Oregon MO-
857 PM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN SHANNON AND NORTHERN OREGON COUNTIES...
At 857 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Summersville to near Birch Tree to 6
miles southeast of Mountain View, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ozark National Scenic Riverways...
Winona...
Alton... Birch Tree...
Eminence... Summersville...
Montier... Thomasville...
Teresita... Wilderness...
Alley Spring... West Eminence...
Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3683 9123 3682 9111 3660 9113
3675 9168 3679 9166 3718 9165 3721 9112
3720 9109 3718 9109 3716 9104 3714 9104
3714 9102 3709 9102
TIME...MOT...LOC 0157Z 288DEG 34KT 3709 9162 3701 9159 3695 9159 3684
9164
HAIL...<.75IN
WIND...60MPH
$$
Wise745
WWUS53 KSGF 110208
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
908 PM CDT Sat Jul 10 2021
MOC149-203-110245-
/O.CON.KSGF.SV.W.0107.000000T0000Z-210711T0245Z/
Shannon MO-Oregon MO-
908 PM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN SHANNON AND NORTHERN OREGON COUNTIES...
At 908 PM CDT, severe thunderstorms were located along a line
extending from near Birch Tree to 7 miles southwest of Winona to 14
miles southeast of Mountain View to 9 miles northwest of Alton,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ozark National Scenic Riverways...
Winona...
Birch Tree... Montier...
Thomasville... Teresita...
Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3683 9123 3682 9111 3671 9112
3679 9166 3712 9161 3714 9104 3714 9102
3709 9102
TIME...MOT...LOC 0208Z 276DEG 29KT 3704 9149 3695 9145 3690 9146 3679
9151
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Wise534
WWUS53 KSGF 110242
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
942 PM CDT Sat Jul 10 2021
MOC149-203-110252-
/O.EXP.KSGF.SV.W.0107.000000T0000Z-210711T0245Z/
Shannon MO-Oregon MO-
942 PM CDT Sat Jul 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHANNON AND NORTHERN
OREGON COUNTIES WILL EXPIRE AT 945 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Missouri.
LAT...LON 3708 9122 3683 9123 3682 9111 3671 9112
3679 9166 3712 9161 3714 9104 3714 9102
3709 9102
TIME...MOT...LOC 0242Z 287DEG 36KT 3695 9112 3686 9108 3681 9109 3670
9114
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:13 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 6:13 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 613 PM CDT Sat Jul 10 2021 .SHORT TERM...(This evening through Sunday) Issued at 245 PM CDT Sat Jul 10 2021 Sfc low near the IA/IL/MO border with a trailing cold front extending back to the west through west central MO into east central KS will begin to shift to the southeast over the next few hours. MCV that brought an earlier round of convection to our area has stabilized some of the area (central MO) but daytime heating is recharging the atmosphere farther to the west with mlcapes values of 2500-3000+ j/kg over eastern KS/western MO. With sfc heating/high dew points, any convective inhibition is expected to gradually erode this afternoon. Should see convection re-fire along the boundary/sfc front toward 20-22z. 0-6km bulk shear of around 40 kts will support supercells and large hail and a brief tornado risk over southeast KS with initial development. As cold pools organize, storms are expected to develop into bowing segments/lines as they drop sse through our area. Best chances for severe storms will be over the southwest half of the cwfa which will have stronger instability, but can't rule it out later farther east as temperatures recover. Strongest storms should move south of the area this evening although some scattered storms will remain possible with an upper level low moving through the area. Sunday will be a cool/cloudy/showery day but with little instability the chances for severe storms looks low/nil. .LONG TERM...(Monday through Saturday) Issued at 245 PM CDT Sat Jul 10 2021 Monday: The upper low/trough axis will remain over the area Monday with cool weather. Can't rule out some afternoon showers over the eastern cwfa. Tuesday: Will see a warming trend as the upper trough finally shifts east. Wednesday-Thursday: Another shortwave moving through the northern Plains and Midwest will support a sfc cold front that will sag southeast into the area and stall over IL/MO/KS as a west-east boundary by late Thu/Thu night. Will see increased chances for storms during this time. Friday-Saturday: Weak zonal flow aloft in the wake of the shortwave and left over frontal boundary will support pulse type convection, typical July weather. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 609 PM CDT Sat Jul 10 2021 Area of most intense convection was located southwest of the forecast area and is expected to remain southwest of the area. Additional convection will affect the JLN/SGF/BBG terminals between 00z and 04z this evening. Will likely see MVFR/IFR within the convection. Some lower ceilings possible overnight in the MVFR and possibly IFR. Scattered showers and storms possible on Sunday with the upper low. Winds will swing around to the northwest behind the front tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Jul 10, 8:18 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 818 PM CDT Sat Jul 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 818 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Strong to severe thunderstorms will continue to be possible over southern Missouri through the evening. Hail to the size of quarters and damaging wind gusts up to 60 mph will be possible with the strongest storms. Locally heavy rainfall and flash flooding will be possible this evening, especially in the more flood prone areas of the Ozarks. Widespread flooding is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms will be possible on a daily basis through early next week. Heat index values will rise back into the upper 90s by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Jul 10, 5:45 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
545 PM CDT Sat Jul 10 2021
KSZ097-101-102345-
Cherokee KS-Crawford KS-
545 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 645 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, moving east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg... Frontenac...
Columbus... Cherokee...
Weir... Sherman...
Scammon... Chicopee...
Mccune... West Mineral...
Roseland... Beulah...
Opolis... Lawton...
Carona... Lone Oak...
Skidmore... Stippville...
Crestline...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Kansas.
LAT...LON 3747 9462 3714 9462 3721 9508 3738 9507
3739 9509 3743 9509
TIME...MOT...LOC 2244Z 272DEG 34KT 3734 9519
WiseSpecial weather statement, Jul 10, 6:55 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Springfield MO 655 PM CDT Sat Jul 10 2021 MOZ077-088-089-094-110045- Barton MO-Jasper MO-Dade MO-Lawrence MO- 655 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTON...NORTHWESTERN LAWRENCE...JASPER AND SOUTHWESTERN DADE COUNTIES UNTIL 745 PM CDT... At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near Purcell, or 11 miles northwest of Carthage, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northern Joplin... Carthage... Webb City... Carl Junction... Oronogo... Carterville... Greenfield... Lockwood... Jasper... Golden City... Miller... Airport Drive... Alba... Purcell... Nashville... Carytown... Asbury... Neck City... Avilla... La Russell... This includes Interstate 49 between mile markers 40 and 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southeastern Kansas...and southwestern Missouri. LAT...LON 3738 9461 3741 9384 3713 9385 3715 9462 TIME...MOT...LOC 2355Z 271DEG 31KT 3729 9444 Wise
Special weather statement, Jul 10, 7:14 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Springfield MO 714 PM CDT Sat Jul 10 2021 MOZ082-091-092-110100- Wright MO-Webster MO-Texas MO- 714 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER...WRIGHT AND SOUTHWESTERN TEXAS COUNTIES UNTIL 800 PM CDT... At 714 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 21 miles southwest of Fort Leonard Wood to 8 miles north of Hartville to near Marshfield. Movement was east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Dawson... Hartville... Niangua... Duncan... Huggins... Manes... Rader... Graff... Grovespring... Success... Odin... Bendavis... PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central and southwestern Missouri. LAT...LON 3722 9286 3748 9285 3748 9202 3716 9202 TIME...MOT...LOC 0014Z 282DEG 25KT 3744 9236 3737 9253 3731 9283 Wise
Special weather statement, Jul 10, 8:13 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
813 PM CDT Sat Jul 10 2021
MOZ082-097-110200-
Howell MO-Texas MO-
813 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 900 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Mountain Grove to near
Cabool to 7 miles northwest of Willow Springs. Movement was southeast
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain View... Willow Springs...
Cabool... Summersville...
Peace Valley... White Church...
Clear Springs... Arroll...
Solo... Pine Crest...
Simmons... Elk Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3697 9209 3705 9209 3706 9215 3714 9210
3725 9209 3723 9165 3679 9166
TIME...MOT...LOC 0113Z 301DEG 35KT 3721 9210 3713 9204 3711 9203 3706
9207
WiseLocal storm report, Jul 10, 8:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN NIANGUA 37.38N 92.83W
07/10/2021 M2.73 INCH WEBSTER MO PUBLIC
2.73 INCHES OF RAIN RECEIVED BETWEEN
6:45-8:15 PM.
&&
MDULocal storm report, Jul 10, 8:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND GST CABOOL 37.12N 92.11W
07/10/2021 M54 MPH TEXAS MO BROADCAST MEDIA
MEASURED AT KZGM.
&&
MDUThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:14 PM CDT | Special Weather Statement | SGF | Wright | 46 min |
| Jul 10, 7:18 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 57 min |
| Jul 10, 7:24 PM CDT | Areal Flood Advisory | SGF | Dade | 4 hr |
| Jul 10, 7:33 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Jul 10, 8:13 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Jul 10, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 44 min |
| Jul 10, 8:45 PM CDT | Special Weather Statement | SGF | Morgan | 45 min |
| Jul 10, 9:14 PM CDT | Special Weather Statement | SGF | Douglas | 46 min |
| Jul 10, 10:29 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 61 min |
| Jul 10, 11:14 PM CDT | Special Weather Statement | SGF | Hickory | 46 min |
| Jul 10, 11:32 PM CDT | Special Weather Statement | SGF | Barton | 43 min |
| Jul 10, 11:49 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 41 min |
| Jul 11, 12:13 PM CDT | River Flood Warning | SGF | Vernon | 59 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.